MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48297
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k # ¿ exempt pre-amendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during a retrograde intrarenal surgery (rirs) of the right kidney using an unspecified flexible scope and a ngage nitinol stone extractor, the basket was not opening well within the kidney, even though it was opening well outside.The procedure was completed using the complaint device.The physician reported after 5-6 attempts (in the same patient) with the complaint device he was finally able to retrieve the stone fragments from the patient.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.The device was returned with the handle and the basket formation in the closed position.The male luer lock adapter (mlla) is tight.The collet knob is tight and secure.The polyethylene terephthalate tubing (pett) measures 3.5 cm in length.A visual examination notes the support sheath is bent starting 5 mm from nose of the mlla.Functional testing determined the handle does not actuate the basket formation.With the bend in the support sheath straightened, the handle will actuate the basket formation a review of the device history record for this lot number found no non-conformances related to this incident.A review of complaint history revealed no other complaints associated with this lot number.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The returned device was found not to function: the basket was closed and could not be opened.The sheath of the device was bent near the handle, preventing the basket from opening.When the bend was straightened, normal device function was restored.The cause for bent sheath could not be conclusively determined, but it is possible the device was damaged during use.The ifu contains a caution to not use excessive force to manipulate the device, or damage may occur.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new event information received since the last report was submitted.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8377761
Report Number1820334-2019-00530
Device Sequence Number19165739
Product Code FFL
UDI-Device Identifier00827002482975
UDI-Public(01)00827002482975(17)201213(10)8442632
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2020
Device Model NumberG48297
Device Catalogue NumberNGE-022115
Device Lot Number8442632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED FLEXIBLE SCOPE
Patient Age40 YR
Patient Weight70